Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2016  |  Volume : 7  |  Issue : 4  |  Page : 187--189

Presumed isotretinoin-induced extraocular myopathy


Md. Shahid Alam, Swati Agarwal 
 Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya, Medical Research Foundation, Chennai, Tamil Nadu, India

Correspondence Address:
Md. Shahid Alam
18, College Road, Nungambakkam, Chennai - 600 006, Tamil Nadu
India

Isotretinoin a synthetic analogue of vitamin A is primarily used for cystic acne not responding to conventional treatment. Several ocular side effects including blurring of vision, decreased dark adaptation, corneal opacities and meibomian gland atrophy have been reported with prolonged use of isotretinoin. There have been reports of muscular damage caused by isotretinoin. Extra ocular myopathy as an adverse effect of long term used of isotretinoin has never been mentioned in literature. We report a case of a young male who presented to us with complaints of diplopia after using isotretinoin for a prolonged period. He was diagnosed as a case of presumed isotretinoin extraocular myopathy after imaging and other blood investigations.


How to cite this article:
Alam M, Agarwal S. Presumed isotretinoin-induced extraocular myopathy.J Pharmacol Pharmacother 2016;7:187-189


How to cite this URL:
Alam M, Agarwal S. Presumed isotretinoin-induced extraocular myopathy. J Pharmacol Pharmacother [serial online] 2016 [cited 2020 Aug 13 ];7:187-189
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2016;volume=7;issue=4;spage=187;epage=189;aulast=Alam;type=0